Alert archive / New York / Areal Flood Warnings in 2014
Areal Flood Warning 7, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Jan 11, 2014, 5:32 PM EST for Erie County, New York. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 5:32 PM EST (22:32 UTC)
- Expired
- Jan 12, 2014, 2:30 AM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Erie County, NY
The radar
The Buffalo radar (KBUF), 6 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WGUS41 KBUF 112232
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
532 PM EST SAT JAN 11 2014
NYC029-120430-
/O.NEW.KBUF.FA.W.0007.140111T2232Z-140112T0430Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
532 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLOOD WARNING FOR...
CENTRAL ERIE COUNTY IN WESTERN NEW YORK...
THIS INCLUDES THE CITY OF LANCASTER...
* UNTIL 1130 PM EST
* AT 528 PM EST ...AN ICE JAM WEST OF LANCASTER ON CAYUGA CREEK WILL
CAUSE FLOODING IN LOW LYING AREAS ALONG THE CREEK NEAR AND
IN LANCASTER.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
LAT...LON 4291 7870 4292 7863 4288 7864 4289 7870
4288 7875 4290 7875
$$
RSH2 follow-up statements
892
WGUS41 KBUF 120352
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1052 PM EST SAT JAN 11 2014
NYC029-120730-
/O.EXT.KBUF.FA.W.0007.000000T0000Z-140112T0730Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
1052 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE
* FLOOD WARNING FOR...
CAYUGA CREEK IN CENTRAL ERIE COUNTY IN WESTERN NEW YORK...
THIS INCLUDES THE CITY OF LANCASTER...
* UNTIL 230 AM EST
* AT 1050 PM EST ...AN ICE JAM WEST OF LANCASTER ON CAYUGA CREEK
CONTINUED TO CAUSE SOME MINOR FLOODING IN LOW LYING AREAS ALONG
THE CREEK NEAR AND IN LANCASTER.
&&
LAT...LON 4291 7870 4292 7863 4288 7864 4289 7870
4288 7875 4290 7875
$$
RSH828
WGUS81 KBUF 120729
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
229 AM EST SUN JAN 12 2014
NYC029-120735-
/O.EXP.KBUF.FA.W.0007.000000T0000Z-140112T0730Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
229 AM EST SUN JAN 12 2014
...THE FLOOD WARNING WILL EXPIRE AT 230 AM EST FOR CENTRAL ERIE
COUNTY...
THE GAGE READING ON CAYUGA CREEK SHOWS THAT THE WATER LEVEL ON THE
CREEK HAS BEEN FALLING STEADILY. THIS TREND IS EXPECTED TO CONTINUE
THROUGH THE EARLY MORNING HOURS. SINCE THE THREAT OF FLOODING
ALONG THE CREEK HAS DIMINISHED...THE FLOOD WARNING WILL EXPIRE AT
230 AM.
LAT...LON 4291 7870 4292 7863 4288 7864 4289 7870
4288 7875 4290 7875
$$
TJPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jan 11, 3:46 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 11, 3:46 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EST SAT JAN 11 2014
.SYNOPSIS...
AFTER AN ABNORMALLY WARM AND WET DAY...TEMPERATURES WILL FALL
TONIGHT FOLLOWING THE PASSAGE OF A COLD FRONT. ANY LINGERING
PRECIPITATION WILL CHANGE TO LIGHT SNOW OVERNIGHT...THEN DRIER AIR
WILL OVERSPREAD THE REGION WITH CLEARING SKIES ON SUNDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
THE MAIN BULK OF RAIN IS MOVING EASTWARD OUT OF THE FORECAST AREA
DURING MID AFTERNOON...AS THE COLD FRONT HAS YET TO ENTER THE
WESTERN EDGE OF THE REGION. THERE WILL BE ANOTHER ROUND OF COLDER
RAIN ALONG THE FRONT BUT THE FALLING TEMPERATURE SHOULD BRING A
QUICK CHANGEOVER TO SNOW BY MIDNIGHT...THEN A COATING TO ABOUT AN
INCH OF SNOW EXPECTED OVER HIGHER TERRAIN EAST OF LAKES ERIE AND
ONTARIO. OVERNIGHT LOWS WILL FALL TO THE MID 20S TO AROUND 30...10
TO 12 DEGREES ABOVE NORMAL FOR A CHANGE.
HIGH PRESSURE CENTERED ACROSS THE SOUTHEASTERN STATES WILL RIDGE
NORTHWARD ON SUNDAY WITH A PAIR OF LOW PRESSURE CENTERS TRACKING
EASTWARD ACROSS SOUTHERN CANADA. THE SUBSIDENCE ASSOCIATED WITH THIS
DEEP RIDGE SHOULD CLEAR SKIES DURING THE DAY ON SUNDAY WITH COOLER
TEMPS THAN ON SATURDAY...IN THE LOWER TO MIDDLE 30S...BUT STILL
RUNNING ABOUT 5 DEGREES ABOVE NORMAL AND ENHANCED BY THE WARMTH OF
THE LENGTHENING SUNNIER DAY.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
FAIR WEATHER WILL BE THE GENERAL RULE THROUGH SUNDAY NIGHT AND
THE FIRST HALF OF MONDAY...ALONG WITH ANOTHER ROUND OF WARMING
TEMPERATURES AS THE AXIS OF RIDGING AT ALL LEVELS SLOWLY DRIFTS
FROM THE LOWER GREAT LAKES TO A POSITION OFF THE NEW ENGLAND
COAST. EXPECT LOWS SUNDAY NIGHT TO COME DURING THE EARLY EVENING
AND RANGE FROM THE UPPER 20S TO LOWER 30S...WITH RISING TEMPS
THROUGH THE BALANCE OF THE NIGHT AS AN INCREASING SOUTHERLY TO
SOUTHWESTERLY FLOW SETS UP ON THE BACKSIDE OF THE DEPARTING RIDGE.
CONTINUED WARM AIR ADVECTION WILL THEN HELP BOOST DAYTIME HIGHS
INTO THE MID 40S TO LOWER 50S ON MONDAY...BEFORE A COLD FRONT
EASES TOWARD THE REGION DURING THE AFTERNOON AND BRINGS SLOWLY
INCREASING CHANCES OF RAIN SHOWERS FROM WEST TO EAST.
THE COLD FROPA ITSELF STILL LOOKS TO COME DURING MONDAY NIGHT...
PARTICULARLY DURING THE EVENING AND EARLY OVERNIGHT HOURS WHEN THE
HIGHEST PRECIPITATION CHANCES (HIGH CHANCE POPS) WILL BE IN
PLAY...WITH DIMINISHING POPS THEN FOLLOWING THROUGH THE FIRST PART
OF TUESDAY AS A WEAK BUBBLE OF RIDGING AND DRIER AIR BRIEFLY BUILDS
ACROSS NEW YORK STATE. AT THIS POINT...EXPECT TEMPS TO INITIALLY BE
WARM ENOUGH TO SUPPORT AN INITIAL PTYPE OF ALL RAIN MONDAY
EVENING...WITH MODEST COLD ADVECTION BEHIND THE FRONT THEN
SUPPORTING A MIX WITH/CHANGEOVER TO SNOW SHOWERS BEFORE THE PCPN
TAPERS OFF. UNDER THIS COLD ADVECTION REGIME...EXPECT NIGHTTIME LOWS
MONDAY NIGHT TO DROP BACK INTO THE LOWER 30S...WITH DAYTIME HIGHS ON
TUESDAY THEN PULLING BACK TO THE UPPER 30S TO THE LOWER 40S.
LATER TUESDAY AND TUESDAY NIGHT...THE PAST FEW RUNS OF THE VARIOUS
GUIDANCE PACKAGES HAVE BEEN AND REMAIN AT ODDS AS TO HOW QUICKLY THE
NEXT UPSTREAM SHORTWAVE AND ASSOCIATED SURFACE REFLECTION WORK INTO
OUR REGION. OF THESE...THE 12Z GFS REMAINS THE MOST AGGRESSIVE OF
THE LATEST OPERATIONAL MODEL RUNS AND BRINGS PRECIPITATION BACK INTO
THE AREA AS EARLY AS TUESDAY AFTERNOON...WHILE THE NAM/GEM AND
ESPECIALLY THE ECMWF HOLD THIS OFF UNTIL TUESDAY NIGHT. GIVEN OUR
PREVIOUS CONTINUITY AND THE RECENT MODEL-TO-MODEL AND RUN-TO-RUN
INCONSISTENCIES...HAVE ELECTED TO TREND THE FORECAST ONLY SOMEWHAT
TOWARD THE LATEST GUIDANCE...WITH AT LEAST SOME LOW CHANCE POPS
STILL REMAINING IN PLAY FOR TUESDAY AFTERNOON...FOLLOWED BY SOMEWHAT
HIGHER CHANCE POPS TUESDAY NIGHT GIVEN THE BETTER OVERALL MODEL
AGREEMENT ON THE SYSTEM MOVING INTO OUR AREA DURING THAT PARTICULAR
TIME FRAME. AT THIS POINT...TEMPS AGAIN LOOK WARM ENOUGH TO SUPPORT
MAINLY RAIN SHOWERS TUESDAY AFTERNOON...BEFORE NOCTURNAL
COOLING/COLD ADVECTION AGAIN INDUCES A CHANGEOVER TO SNOW SHOWERS
TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE AFOREMENTIONED MODEL DIFFERENCES FROM THE SHORT TERM ALSO SPILL
OVER INTO THE EARLY PORTIONS OF THE LONG TERM PERIOD AS WELL...WITH
THE ECMWF HAVING NOW TRENDED NOTICEABLY SLOWER THAN THE GFS/GEM AT
PULLING THE MIDWEEK SYSTEM OFF TO OUR EAST WEDNESDAY AND THURSDAY.
WITH THIS AND THE RECENT HISTORY OF THESE GUIDANCE PACKAGES IN
MIND...REALLY HAVE NO CHOICE BUT TO LEAVE IN SOME GENERAL CHANCE TO
SLIGHT CHANCE POPS THROUGH THURSDAY...WITH THESE GRADUALLY LOWERING
OVER TIME. THE ABOVE SAID...ONE THING THAT DOES SEEM FAIRLY CERTAIN
IS THAT THE PREDOMINANT PTYPE WILL BE BACK TO ALL SNOW...AS ALL
INDICATIONS ARE THAT SUFFICIENTLY COLD ENOUGH AIR FOR THIS WILL BE
IN PLACE.
LATER ON IN THE WEEK...THE GUIDANCE COMES BACK INTO BETTER AGREEMENT
ON DIGGING ANOTHER UPPER LEVEL TROUGH AND EVEN COLDER AIR INTO OUR
REGION...WITH 850 MB TEMPS FALLING BACK TO AROUND -20C BY SATURDAY.
THIS WILL RESULT IN TEMPS DROPPING OFF EVEN FURTHER TOWARD THE END
OF THE WEEK...AS WELL AS A RENEWED GENERAL CHANCE OF SNOW SHOWERS
ALONG WITH AREAS OF LAKE EFFECT SNOW DOWNWIND OF THE LAKES. THIS
SAID...FOR NOW HAVE KEPT POPS IN THE LOW CHANCE RANGE AND BROADBRUSH
IN NATURE GIVEN THE DISTANT TIME FRAME.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
STEADY RAIN MOVING EAST ACROSS NEW YORK STATE THIS AFTERNOON WILL
MOVE ACROSS THE EASTERN HALF OF THE STATE AND EXIT THE STATE THIS
EVENING. THE RAIN IS WELL AHEAD OF THE ACTUAL COLD FRONT WHICH WILL
CROSS THE FORECAST AREA BETWEEN 22Z AND 02Z WITH A SHIFT IN WINDS
FROM SOUTHWEST TO WESTERLY AND ALSO EXPECT A DROP IN THE CEILINGS TO
IFR AFTER 06Z TO 08Z. COLDER AIR WILL CHANCE PRECIP TO ALL SNOW
OVERNIGHT THEN EXPECT MOST IF NOT ALL PRECIP TO END BY DAYBREAK ON
SUNDAY. SKIES WILL CLEAR THROUGH THE DAY WITH VFR CONDITIONS.
OUTLOOK...
SUNDAY THROUGH THURSDAY...NO SIGNIFICANT WEATHER EXPECTED.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF
A COLD FRONT THIS EVENING. THIS WILL BRING A POSTFRONTAL INCREASE IN
WINDS AS COLD AIR MIXES DOWN THE 45 KNOT LOW LEVEL JET. WILL
MAINTAIN SMALL CRAFT ADVISORIES ALONG MOST NEARSHORE WATERS
TONIGHT...BUT ALSO MAINTAIN GALE WARNING FOR THE CENTRAL AND EAST
LAKE ONTARIO OPEN AND NEARSHORE WATERS AS THE COLD AIR SWEEPS ACROSS
THE STILL OPEN AND RELATIVELY WARMER LAKE WATERS. WINDS WILL SUBSIDE
RATHER QUICKLY ON SUNDAY AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS
THE LAKES.
&&
.HYDROLOGY...
TODAY'S RAINFALL...COMBINED WITH SNOWMELT FROM THE WARMER
TEMPERATURES IS RESULTING IN SIGNIFICANT RISES ON AREA CREEKS.
THE GREATEST FLOOD POTENTIAL WILL BE ON FAST REACTING CREEKS
WHERE A DEEPER SNOWPACK HAS BEEN IN PLACE...AS WELL AS ON THOSE
CREEKS THAT ARE MORE TYPICALLY PRONE TO ICE JAMS. FOR THESE
REASONS...A FLOOD WATCH REMAINS IN PLACE FOR MOST OF THE AREA.
PLEASE CONSULT OUR FLOOD WARNING AND STATEMENT PRODUCTS FOR MORE
INFORMATION ON ANY FLOODING THAT IS IMMINENT OR ALREADY OCCURRING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NYZ003>008-010>014-
019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR LOZ030.
SMALL CRAFT ADVISORY UNTIL 10 PM EST SUNDAY FOR LOZ042-043.
GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY
FOR LOZ044-045-063>065.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WCH
MARINE...WCH
HYDROLOGY...JJRHazardous weather outlook, Jan 11, 4:24 AM EST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 424 AM EST SAT JAN 11 2014 NYZ003>008-010>014-019>021-085-120930- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 424 AM EST SAT JAN 11 2014 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. ICE JAM FLOODING POTENTIAL CONTINUES. ADDITIONALLY...LINGERING MOISTURE TONIGHT AND SUNDAY MORNING BEHIND A COLD FRONT MAY BRING THE THREAT FOR SOME FREEZING DRIZZLE. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ICE JAM FLOODING POTENTIAL CONTINUES. ADDITIONALLY...LINGERING MOISTURE ON SUNDAY BEHIND A COLD FRONT MAY BRING THE THREAT FOR SOME FREEZING DRIZZLE DURING THE MORNING HOURS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-120930- NIAGARA-ORLEANS- 424 AM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. LINGERING MOISTURE ON SATURDAY NIGHT AND SUNDAY MORNING BEHIND A COLD FRONT MAY BRING THE THREAT FOR SOME FREEZING DRIZZLE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042-043-062-SLZ022-024-120930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 424 AM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-063>065-120930- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 424 AM EST SAT JAN 11 2014 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH
In the hours before
Special weather statement, Jan 11, 3:54 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 354 PM EST SAT JAN 11 2014 NYZ001-002-010>012-085-112200- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE 354 PM EST SAT JAN 11 2014 ...GUSTY WINDS AND A QUICK DOWNPOUR LATE THIS AFTERNOON... A COLD FRONT PUSHING ACROSS FAR WESTERN NEW YORK LATE THIS AFTERNOON WILL BE ACCOMPANIED BY WIND GUSTS TO 40 MPH ALONG WITH A 10 MINUTE HEAVY DOWNPOUR. THIS SQUALL WILL PUSH ACROSS ERIE AND NIAGARA CONTINUES THROUGH 4:15 PM...AND WILL PUSH ACROSS ORLEANS...GENESEE AND WYOMING COUNTIES BETWEEN 4:15 AND 4:45 PM. RSH
Special weather statement, Jan 11, 4:50 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 450 PM EST SAT JAN 11 2014 NYZ003-013-112300- MONROE-LIVINGSTON- INCLUDING THE CITIES OF...ROCHESTER...GENESEO 450 PM EST SAT JAN 11 2014 ...GUSTY WINDS AND A QUICK DOWNPOUR EARLY THIS AFTERNOON... A COLD FRONT PUSHING ACROSS WESTERN NEW YORK EARLY THIS EVENING WILL BE ACCOMPANIED BY WIND GUSTS TO 40 MPH ALONG WITH A 10 MINUTE HEAVY DOWNPOUR. UP TO A QUARTER INCH OF ADDITIONAL RAIN COULD BE PRODUCED BY THIS DOWNPOUR. THIS SQUALL LINE WILL PUSH ACROSS MONROE AND LIVINGSTON COUNTIES BETWEEN 4:45 AND 5:15 PM EARLY THIS EVENING. RSH
Special weather statement, Jan 11, 5:10 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 510 PM EST SAT JAN 11 2014 NYZ004-005-014-112315- WAYNE-NORTHERN CAYUGA-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...CANANDAIGUA 510 PM EST SAT JAN 11 2014 ...GUSTY WINDS AND A QUICK DOWNPOUR EARLY THIS EVENING... A COLD FRONT PUSHING ACROSS FAR WESTERN NEW YORK EARLY THIS EVENING WILL BE ACCOMPANIED BY WIND GUSTS TO 40 MPH ALONG WITH A 10 MINUTE HEAVY DOWNPOUR. UP TO A QUARTER INCH OF ADDITIONAL RAIN COULD BE PRODUCED BY THIS DOWNPOUR. THIS SQUALL WILL PUSH ACROSS WAYNE...ONTARIO AND NORTHERN CAYUGA COUNTIES BETWEEN 5:15 AND 6 PM EST. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:08 PM EST | Gale Watch | BUF | 6 hr | |
| Jan 11, 4:06 AM EST | Gale Warning | BUF | 30 hr | |
| Jan 11, 4:06 AM EST | Small Craft Advisory | BUF | 67 hr | |
| Jan 11, 10:31 AM EST | Areal Flood Warning | BUF | Chautauqua | 6 hr |
| Jan 11, 10:39 AM EST | Areal Flood Warning | BUF | Chautauqua | 6 hr |
| Jan 11, 2:17 PM EST | Areal Flood Warning | BUF | Erie | 6 hr |
| Jan 11, 2:21 PM EST | Areal Flood Warning | BUF | Erie | 15 hr |
| Jan 11, 3:57 PM EST | Areal Flood Warning | BUF | Erie | 6 hr |
| Jan 11, 4:45 PM EST | Areal Flood Warning | BUF | Erie | 6 hr |
Nearby
Areal Flood Warnings in New York, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.